Alert archive / Oregon / Freeze Warnings in 2011
Freeze Warning 4, NWS Medford, OR
NWS Medford, OR issued this freeze warning at Jan 9, 2011, 2:45 AM PST for Coos County, Curry County, Douglas County, Oregon. It took effect at Jan 10, 2011, 1:00 AM PST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 9, 2011, 2:45 AM PST (10:45 UTC)
- In effect from
- Jan 10, 2011, 1:00 AM PST
- Expired
- Jan 10, 2011, 9:00 AM PST
- In force
- 8 hr
- Issued by
- NWS Medford, OR
Counties Coos County, OR, Curry County, OR, Douglas County, OR
The radar
The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 10:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 10.8 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1097 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
100 WWUS76 KMFR 091045 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 245 AM PST SUN JAN 9 2011 ORZ021-022-091600- /O.UPG.KMFR.FZ.A.0002.110110T0900Z-110110T1700Z/ /O.NEW.KMFR.FZ.W.0004.110110T0900Z-110110T1700Z/ /O.CON.KMFR.FZ.W.0003.000000T0000Z-110109T1600Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE 245 AM PST SUN JAN 9 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM PST MONDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING. * TEMPERATURE: LOW TEMPERATURES THIS MORNING AND ALSO ON MONDAY MORNING ARE FORECAST TO DROP TO THE UPPER 20S TO LOWER 30S. * AREAS IMPACTED: FREEZING TEMPERATURES THIS MORNING WILL BE PRIMARILY IN THE COASTAL VALLEYS BUT A FREEZE IS MORE LIKELY TO IMPACT THE IMMEDIATE COAST ON MONDAY MORNING. INLAND AREAS MAY SEE SOME FROZEN ROAD SURFACES BY MORNING...WHICH MAY LINGER INTO MID TO LATE MORNING ON SHADED ROAD SURFACES IN INLAND VALLEYS. FREEZING OF EXPOSED WATER PIPES IS ALSO POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ PETRUCELLI
4 follow-up statements
059 WWUS76 KMFR 091652 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 852 AM PST SUN JAN 9 2011 ORZ021-022-100100- /O.CON.KMFR.FZ.W.0004.110110T0900Z-110110T1700Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE 852 AM PST SUN JAN 9 2011 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM PST MONDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM PST MONDAY. * TEMPERATURE: LOW TEMPERATURES THIS MORNING AND ALSO ON MONDAY MORNING ARE FORECAST TO DROP TO THE UPPER 20S TO LOWER 30S. * AREAS IMPACTED: FREEZING TEMPERATURES THIS MORNING WILL BE PRIMARILY IN THE COASTAL VALLEYS BUT A FREEZE IS MORE LIKELY TO IMPACT THE IMMEDIATE COAST ON MONDAY MORNING. INLAND AREAS MAY SEE SOME FROZEN ROAD SURFACES BY MORNING...WHICH MAY LINGER INTO MID TO LATE MORNING ON SHADED ROAD SURFACES IN INLAND VALLEYS. FREEZING OF EXPOSED WATER PIPES IS ALSO POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
876 WWUS76 KMFR 092127 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 127 PM PST SUN JAN 9 2011 ORZ021-022-101700- /O.CON.KMFR.FZ.W.0004.110110T0900Z-110110T1700Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE 127 PM PST SUN JAN 9 2011 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM PST MONDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM PST MONDAY. * TEMPERATURE: LOW TEMPERATURES MONDAY MORNING ARE FORECAST TO DROP TO THE UPPER 20S TO LOWER 30S. * AREAS IMPACTED: A FREEZE IS LIKELY TO IMPACT THE IMMEDIATE COAST ON MONDAY MORNING. INLAND AREAS MAY SEE SOME FROZEN ROAD SURFACES BY MORNING...WHICH MAY LINGER INTO MID TO LATE MORNING ON SHADED ROAD SURFACES IN INLAND VALLEYS. FREEZING OF EXPOSED WATER PIPES IS ALSO POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
838 WWUS76 KMFR 101000 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 200 AM PST MON JAN 10 2011 ORZ021-022-101700- /O.CON.KMFR.FZ.W.0004.000000T0000Z-110110T1700Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE 200 AM PST MON JAN 10 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING. * TEMPERATURE: LOW TEMPERATURES THIS MORNING ARE EXPECTED TO BE IN THE UPPER 20S TO LOWER 30S. * AREAS IMPACTED: A FREEZE IS LIKELY TO IMPACT THE IMMEDIATE COAST ON THIS MORNING. INLAND AREAS MAY SEE SOME FROZEN ROAD SURFACES BY MORNING...WHICH MAY LINGER INTO MID TO LATE MORNING ON SHADED ROAD SURFACES IN INLAND VALLEYS. FREEZING OF EXPOSED WATER PIPES IS ALSO POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ORZ023-024-026-101700- /O.NEW.KMFR.FG.Y.0005.110110T1000Z-110110T1700Z/ CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- JACKSON COUNTY- INCLUDING THE CITIES OF...ROSEBURG...SUTHERLIN...GREEN... GRANTS PASS...MEDFORD...ASHLAND 200 AM PST MON JAN 10 2011 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM PST THIS MORNING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PST THIS MORNING. * DENSE FOG AND FREEZING FOG: WILL SPREAD AND DEEPEN IN THE ROGUE...ILLINOIS AND APPLEGATE VALLEYS AND UMPQUA BASIN INTO THE EARLY MORNING HOURS. VISIBILITIES OF LESS THAN A QUARTER OF A MILE WILL COMBINE WITH LOCAL ICY ROAD CONDITIONS...ESPECIALLY ON BRIDGES AND OVERPASSES...TO CREATE HAZARDOUS DRIVING CONDITIONS OVERNIGHT INTO THE MORNING COMMUTE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$ PETRUCELLI
199 WWUS76 KMFR 101658 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 858 AM PST MON JAN 10 2011 ORZ021-022-101800- /O.EXP.KMFR.FZ.W.0004.000000T0000Z-110110T1700Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE 858 AM PST MON JAN 10 2011 ...FREEZE WARNING WILL EXPIRE AT 9 AM PST THIS MORNING... THE FREEZE WARNING WILL EXPIRE AT 9 AM PST THIS MORNING. TEMPERATURES WILL RISE ABOVE FREEZING THIS MORNING. FROZEN ROAD SURFACES REMAIN POSSIBLE INTO THE LATE MORNING ON THOSE ROADS THAT REMAIN SHADED IN THE INLAND VALLEYS. $$ ORZ023-024-026-101800- /O.EXP.KMFR.FG.Y.0005.000000T0000Z-110110T1700Z/ CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- JACKSON COUNTY- INCLUDING THE CITIES OF...ROSEBURG...SUTHERLIN...GREEN... GRANTS PASS...MEDFORD...ASHLAND 858 AM PST MON JAN 10 2011 ...DENSE FOG ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING... THE DENSE FOG ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING. VISIBILITIES ARE BEGINNING TO IMPROVE ACROSS THE AREA THIS MORNING. TEMPERATURES WILL REMAIN AT OR BELOW FREEZING UNTIL THE MID TO LATE MORNING. BE ALERT FOR ICY SPOTS THAT REMAIN ON ROADS..ESPECIALLY ON BRIDGES AND OVERPASSES. $$ MW
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this freeze warning went out at Jan 8, 9:08 PM PST, 5 hours 37 minutes earlier.
Area forecast discussion, Jan 8, 9:08 PM PST, 5 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
908 PM PST SAT JAN 8 2011
.UPDATE...A MUCH COOLER AIRMASS ALOFT HAS SPREAD ACROSS THE REGION
TODAY. TEMPERATURES AT 850 MB (APPROX. 5000 FEET ASL) HAVE DROPPED
FROM 34 DEG. F EARLY THIS MORNING TO 24 DEG. F THIS AFTERNOON AT
MEDFORD AIRPORT. THE IR SATELLITE LOOP SHOWS EXTENSIVE COLD AIR
CUMULUS CLOUDS OFFSHORE. THE COLD NORTHWEST FLOW WILL PERSIST INTO
SUNDAY. MEANWHILE AN ARCTIC BOUNDARY WILL SLIDE SOUTH AND EXTEND
ACROSS NE WA AND ID. EXPECT EVEN COLDER AIR TO SPREAD SOUTHEAST
INTO LAKE...MODOC...AND KLAMATH COUNTIES INTO MONDAY.
SHOWERS ARE POSSIBLE NEAR THE COAST...MAINLY NORTH OF CAPE
BLANCO...AND IN THE UMPQUA BASIN INTO SUNDAY. ANY BRIEF HEAVIER SHOWERS
COULD BRING A MIXTURE OF RAIN AND SNOW ALL THE WAY DOWN TO SEA
LEVEL INTO SUNDAY MORNING WITH TEMPERATURES NEAR FREEZING. WILL
CONTINUE THE FREEZE WARNING SUNDAY MORNING FOR THE COAST.
THE COLD AND UNSTABLE AIRMASS WILL ALSO PREVENT A DEEP AND
PERSISTENT FOG LAYER FROM FORMING IN THE INLAND WEST SIDE VALLEYS.
IF THE CLOUDS DISSIPATE THERE SHOULD BE PATCHY DENSE FOG FORMING
IN THE ROGUE VALLEY BUT ANY FOG SHOULD DISSIPATE BY AFTERNOON. THE
LACK OF CLOUD COVER WILL BE THE CRITICAL ELEMENT FOR FOG
FORMATION.
&&
.AVIATION...DIFFICULT CEILING AND VISIBILITY FORECAST THROUGH
SUNDAY MORNING FOR RBG AND MFR. A LONG PERIOD OF CLEAR SKIES COULD
CAUSE LIFR CONDITIONS TO FORM AFTER 12Z. ANY LIFR CONDITIONS THAT
DEVELOP SHOULD IMPROVE TO VFR BY 19-20Z.
&&
.PREV DISCUSSION... /ISSUED 325 PM PST SAT JAN 8 2011/
DISCUSSION...A COLD FRONT PROVIDED ABOUT A TENTH TO TWO TENTHS OF
AN INCH OF PRECIPITATION TO THE HIGHER ELEVATIONS OF SOUTHWEST
OREGON AND GENERALLY LESS THAN A TENTH OF RAIN TO THE VALLEYS.
THERE WERE ALSO ISOLATED SHOWERS IN SOUTH CENTRAL OREGON AND
SISKIYOU COUNTY.
IN THE WAKE OF THE FRONT...INSTABILITY HAS BEEN
SUFFICIENT TO BRING ISOLATED SHOWERS AND ALSO DISSIPATE VALLEY
STRATUS AND FOG. THERE WILL BE LITTLE CHANGE IN THE PATTERN
THROUGH TOMORROW WITH A SLIGHT CHANCE TO CHANCE OF LIGHT SHOWERS
..MAINLY NORTH OF THE UMPQUA DIVIDE AND TEMPERATURES GENERALLY 5
TO 15 DEGREES BELOW NORMAL. THE UMPQUA...ROGUE AND ILLINOIS VALLEYS ARE
THE MOST LIKELY TO HAVE STRATUS AND PATCHY FOG RE-DEVELOP LATE
TONIGHT INTO SUNDAY MORNING. THE INVERSION SUNDAY MORNING SHOULD
BE VERY SHALLOW AND ALLOW STRATUS TO BREAK BY THE AFTERNOON.
BY SUNDAY EVENING...THE AXIS OF THE UPPER LEVEL TROUGH OVER THE
NORTHWEST CORNER OF THE COUNTRY WILL SHIFT EAST OF THE ROCKIES AND
A HIGH PRESSURE RIDGE FAR OFFSHORE WILL MOVE CLOSER TO THE WEST
COAST. THIS MEANS THAT A SLIGHT CHANCE OF LINGERING FLURRIES WILL
SHIFT TO NORTHEAST LAKE COUNTY AND THE INVERSION WILL DEEPEN WITH
MORE WIDESPREAD DEVELOPMENT OF VALLEY LOW CLOUDS AND
FOG...ESPECIALLY IN SOUTHWEST OREGON. AN EXCEPTION IS THAT LIGHT
EASTERLY WINDS MAY HINDER THE DEVELOPMENT OF STRATUS NEAR THE
COAST.
THE RIDGE IS FORECAST TO MOVE INLAND MONDAY NIGHT WITH A FURTHER
EXTENSION OF THE COVERAGE OF VALLEY LOW CLOUDS AND FOG. A WARM
FRONT WILL USHER IN A MAJOR CHANGE IN THE PATTERN ON TUESDAY. THE
FRONT IS EXPECTED TO MOVE NORTHEAST ACROSS FAR NORTHERN
CALIFORNIA TUESDAY AFTERNOON AND EVENING THEN ACROSS OREGON
TUESDAY NIGHT INTO WEDNESDAY. THERE IS THE POTENTIAL FOR SOME
TRAPPED COLD AIR IN VALLEYS TUESDAY NIGHT WITH LOCALLY LOWER SNOW
LEVELS BUT THE SNOW LEVEL WILL GENERALLY BE RISING FROM 3500 FEET
TO 5000 FEET OVERNIGHT INTO WEDNESDAY.
THE GFS AND ECMWF STILL HAVE SIGNIFICANT DIFFERENCES IN THE TRACK
AND TIMING OF THE ASSOCIATED TRAILING COLD FRONT. THIS FRONT IS
LIKELY TO PRODUCE MODERATE TO HEAVY PRECIPITATION BUT THE FOCUS
MAY BE ON WASHINGTON AND NORTHERN OREGON. THE UPPER LEVEL PATTERN
OF VERY WET WESTERLY FLOW IS EXPECTED TO CONTINUE DURING THE
SECOND HALF OF NEXT WEEK INTO THE FOLLOWING WEEK.
AVIATION...CONDITIONS HAVE IMPROVED TO VFR ACROSS MOST OF THE
AREA THIS AFTERNOON. THE ONLY EXCEPTION IS ISOLATED MVFR CEILINGS
AND MOUNTAIN OBSCURATIONS IN SOUTHWEST OREGON. AREAS OF VALLEY IFR
CEILINGS AND VISIBILITES WILL GRADUALLY RETURN TO SOUTHWEST
OREGON THIS EVENING AND PERSIST INTO SUNDAY MORNING.
OTHERWISE...CONDITIONS WILL REMAIN VFR WITH SKY COVER PRIMARILY ON
THE CUSP BETWEEN SCATTERED AND BROKEN DUE TO MID-LEVEL
STRATOCUMULUS AND CUMULUS.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...FREEZE WATCH FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING FOR
ORZ021-022.
FREEZE WARNING FROM 2 AM TO 8 AM PST SUNDAY FOR ORZ021-022.
CA...NONE.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS UNTIL 10 PM PST THIS EVENING FOR
PZZ356-376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 AM PST SUNDAY
FOR PZZ356-370-376.
12/10/12Hazardous weather outlook, Jan 8, 4:51 PM PST, 9 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 451 PM PST SAT JAN 8 2011 ORZ021-022-091400- SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- 451 PM PST SAT JAN 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST OREGON. .DAY ONE...TONIGHT NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FREEZE WARNING IS IN EFFECT FROM 2AM TO 8AM SUNDAY...SEE THE LATEST WEATHER MESSAGE FOR DETAILS. A FREEZE WATCH IS IN EFFECT LATE SUNDAY NIGHT THROUGH EARLY MONDAY MORNING...SEE THE LATEST WEATHER MESSAGE FOR DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 2:06 PM PST | Gale Watch | MFR | 24 hr | |
| Jan 9, 2:06 PM PST | Hazardous Seas Watch | MFR | 30 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.